Klonopin Withdrawal - Help With Taper Process

6 Replies Updated



Conversation Starter

DolceVita07 Says:
via mobile

I was prescribed Klonopin 1mg about 3 years ago to help with anxiety and sleep. I wish I would of never started this Benzo! The "Nurse Practitioner" who handles Mental health patients did not educate me on what I was getting myself into. When I started taking it of course it was helping me sleep & somewhat helping the Anxiety. I would see this Nurse Practitioner once a month and I would speak on how I was feeling. Throughout the year's never once was I made aware of the Benzo withdrawal symptoms. Fast forward to about a week ago. I started feeling physically sick the worse i've ever felt (Nausea, Fatigue, Severe body aches, Diarrhea) just to name a few symptoms. I told this Nurse Practitioner I strongly believe it is the Klonopin making me sick. The reply was "Well just stop taking it and take the Ativan instead" (i'm also on Ativan 0.5 mg as needed, however I don't need daily maybe 2x per week). Going back to the response given to me about stopping cold turkey. My reply to that was I need to Taper off slowly and safely. 2Days later I ended up in the ER and was prescribed Seroquel to help with the withdrawal symptoms. I have not taken it though because im afraid of adding more medicine in my system. I have been looking for a Psychiatrist and I might of found one however the next available appointment is in November that's about 1 month & a week away. In the meantime I followed up with my primary doctor, because I just dont trust the Nurse Practitioner no Benzo withdrawal knowledge.

My primary doctor suggested the following:
5 day plan to get off of (Klonopin 1mg)

Day 1- 0.5mg Klonopin
Day 2- 0.5 mg Klonopin
Day 3- 1/4 Klonopin
Day 4- 1/4 Klonopin
Day 5- STOP

Is it me or does seem too fast of a Taper schedule? I read the Ashton Manual on Tapering off 1.5mg of Klonopin when taking a beta blocker.

Help! Please if anyone has a lil more knowledge then me on how to deal with this until I see a professional Psychiatrist in about a month. Any recommendations would be greatly appreciated.

Thanks in advance.



Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, DolceVita07! How are you?

The modern preferred tapering process is usually to have the person start skipping doses, while gradually lowering it and it's done over a period of several weeks, rather than just a few days.

However, the Ativan that you're taking is also a benzodiazepine and should help minimize the withdrawal effects, which may be why they've given you a faster taper schedule.

The FDA warns that these medications carry the risk of being habit forming and could cause side effects, such as nausea, dizziness, headache and irritability.

What beta blocker are you taking?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
DolceVita07 Says:
via mobile

Verwon,

Hello. I am not on any beta blocker the Nurse Practitioner did not even prescribe me any. Neither did my primary doctor. I was just given something for nausea but I haven't taken it. At this point I decided to start last night a 8 week tapering schedule. By cutting 1/8 each week of the 1mg Klonopin. I haven't taken the 0.5mg of Ativan i've just been dealing with this sickening feeling.

The problem is that neither one of my provider's prescribed me a beta blocker. I am in the process of looking for another insurance to switch too.



REPLYSHAREREPORT
Was this helpful?     0     0  
3
Deborah Says:
via mobile

I am having some problems. I've been taking klonapin #2's 3 times a day. Now I'm unable to get any. I need to withdraw at a reasonable rate. I'm afraid. My friend died last month when she tried to detox cold turkey. Any advice is appreciated.

{edited for privacy}

REPLYSHAREREPORT
Was this helpful?     0     0  
4
DolceVita07 Says:
via mobile

Deborah,

The withdrawal side effects are horrible. Please consult with a professional psychiatrist or doctor that knows about the Tapering schedule. I followed the Ashthon Manual you can Google it.

I'm doing a 8 week Tapering schedule (It will vary per person per mg) This is simply what I am doing. I recommend speaking to a professional.

1Mg klonopin Tapering schedule 8week (For me) i'm not recommending this to no one thiw is strictly how i'm doing it. I cut
1/8 of the pill every week. On November 22nd I should be at 0mg. God willing.

I drink alot of water and rest alot because I feel tired. I still force myself to get up and stay positive. It's hard but with professional help it can be done. Some people have a longer tapering schedule and side effects vary.

I send you positive vibes and may you start healing.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
larae Says:
via mobile

Thank you all for your kind words of encouragement. I'm very scared. I'm worried because my friend passing away due to her withdraw. If I was younger and in better health I wouldn't be so worried. Again thank you for your kind words and suggestions. Also I am unsure of the meaning of spam. If possible could someone explain it to me. Also cookies. Any information would help me. Thank you very much. Have a nice day.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
virginia Says:
via mobile

I have been taking 6mgs of klonopin for a couple of years now prescribed by my psychiatrist for bipolar 1. How do I get off this horrible drug?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Klonopin withdrawal help
All HELP and encouragement is appreciated! Last year, in November, I abruptly stopped 60mg. of Cymbalta after taking it ... 9 replies
5 mg klonopin for opioid withdrawal, help please
I'm embarrassed so please forgive me. I've been taking 5mg Vicodin for Osteoarthritis for about a month then swi... 2 replies
Taking methadone. Will Percocet and Klonopin help with withdrawals?
I've been on 130 mg methadone a day for over a year... i got cut off so now i'm withdrawing.. Will taking Percoc... 17 replies
Taper Down From 50mcg Fentanyl Patch To 25mcg Withdrawal Help
So, I'm in a big big dilemma. For my own security and well being, I MUST come off my Fentanyl transdermal patch. I&#... 119 replies
withdrawal from klonopin 1mg daily
I have been on kolonopin 1 mg daily for 14 months now I am depressed and very anxious most of the time I want to get off... 291 replies
Klonopin Withdrawal
Dr. took me off Klonopin after years of use. She obviously did not know how as she took me completely off in 8 days. I a... 23 replies
klonopin withdrawal symptoms
a friend takes Klonopin - I think abuses it. Twice he has not taken it for a day and he loses his ability to talk. Slurr... 6 replies
Klonopin Withdrawal @ .5 mg
Is it possible to become addicted to .5 mg Klonolpin daily dose? When I say addiction, I mean actual physical withdrawal... 3 replies
Withdrawal and Tapering from Lexapro
I have been taking Lexapro for 2 years and have decided that is enough. My doctor suggests taking 1 tablet every 2nd day... 1 reply
Percocet Withdrawal Tapering
I have been on vik and percs longer then I can remember. Over five years ti be sure. Currently 60-80 mg percs a day all ... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 21 June 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA